Louisiana, 2015

Drought in Louisiana, September 8 to 30, 2015

September 8 to 30, 2015 · NWS SHV · 7 events in 7 counties and zones

Despite a very wet spring across Northwest Louisiana, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of De Soto, Red River, Natchitoches, Winn, Grant Caldwell and La Salle Parishes.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Despite a very wet spring across Northwest Louisiana, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of De Soto, Red River, Natchitoches, Winn, Grant Caldwell and La Salle Parishes. By September 15th, D3 Extreme Drought conditions expanded westward across Northern Louisiana, encompassing Red River and De Soto Parishes. These drought conditions continued through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 7, 10:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 7, 10:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1144 PM CDT MON SEP 7 2015

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE 06Z TAF PD.
TEMPO MVFR CONDITIONS MAY BE POSSIBLE AT KLFK/KMLU...BUT ANY LOW
CIGS/VSBYS SHOULD MIX OUT BY MID MORNING. CONVECTION WILL BE
POSSIBLE AGAIN TUESDAY AFTERNOON...BUT ISOLD NATURE WILL PRECLUDE
MENTION IN THE TAFS ATTM. OTHERWISE...LIGHT SELY TO VRBL WINDS
EXPECTED THROUGHOUT THE PD. /12/

&&

.PREV DISCUSSION... /ISSUED 851 PM CDT MON SEP 7 2015/

DISCUSSION...
CONVECTION HAS ENDED FOR THE EVENING AND OVERNIGHT HOURS WITH JUST
SOME REMNANT CU TOWERS AND CIRRUS REMAINING. MORE OF THIS THIN
CIRRUS SPILLING SOUTHWARD OUT OF ARKANSAS THIS EVENING SO WILL
LEAVE PC WORDING IN OVERNIGHT AND REMOVE REMAINING POPS. A QUICK
CHECK OF 01Z TEMPS SHOWING VALUES A LITTLE WARMER THAN THIS TIME
LAST NIGHT ACROSS OUR WESTERN ZONES WHERE TEMPS ALMOST REACHED
TRIPLE DIGITS THIS AFTERNOON. FOR THIS REASON...RAISED OVERNIGHT
MIN TEMPS JUST A DEGREE OR TWO BUT OVERALL...FORECAST IS IN PRETTY
GOOD SHAPE.

MADE SOME ADDITIONAL ADJUSTMENTS TO DEWPOINTS AND SKY COVER TO
MIMIC CURRENT TRENDS...OTHERWISE...UPDATED FCST AND ADDITIONAL
PRODUCTS WILL BE ISSUED SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  96  74  91 /   0  20  20  40
MLU  72  96  72  93 /   0  10  10  30
DEQ  72  95  71  85 /   0  20  60  70
TXK  73  96  74  87 /   0  20  30  60
ELD  70  96  72  89 /   0  10  10  50
TYR  77  94  75  89 /   0  20  20  50
GGG  76  95  74  89 /   0  20  20  50
LFK  73  95  72  93 /   0  20  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12
Hazardous weather outlook, Sep 7, 8:04 PM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
904 PM CDT MON SEP 7 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
904 PM CDT MON SEP 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TUESDAY...BEFORE
SCATTERED SHOWERS AND THUNDERSTORMS INCREASE LATE TUESDAY NIGHT
OVER SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST
ARKANSAS AHEAD OF A WEAK COLD FRONT. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO GRADUALLY SPREAD SOUTHEAST
WEDNESDAY AND THURSDAY. THE COLD FRONT WILL STALL BY FRIDAY
PROVIDING ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS.
RAIN CHANCES DIMINISH NEXT WEEKEND AS A SECOND FRONT BUILDS SOUTH
PROVIDING SLIGHTLY COOLER AND DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, De Soto

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
De Soto forecast zone
Reported by
Drought Monitor
Coordinates
32.056, -93.737 (the zone’s center; the record gives no point)

Drought, Red River

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
Red River forecast zone
Reported by
Drought Monitor
Coordinates
32.093, -93.340 (the zone’s center; the record gives no point)

Drought, Natchitoches

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
Natchitoches forecast zone
Reported by
Drought Monitor
Coordinates
31.724, -93.096 (the zone’s center; the record gives no point)

Drought, Winn

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
Winn forecast zone
Reported by
Drought Monitor
Coordinates
31.944, -92.637 (the zone’s center; the record gives no point)

Drought, Grant

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
31.600, -92.559 (the zone’s center; the record gives no point)

Drought, Caldwell

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
Caldwell forecast zone
Reported by
Drought Monitor
Coordinates
32.092, -92.117 (the zone’s center; the record gives no point)

Drought, La Salle

When
September 8, 12:00 AM CST to September 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Drought Monitor
Coordinates
31.677, -92.160 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600989, 600990, 600991, 600992, 600993, 600994, 600995.